Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 19, NWS Cheyenne, WY

August 29, 2015

NWS Cheyenne, WY issued this red flag warning at Aug 29, 2015, 1:58 PM MDT. It took effect at Aug 30, 2015, 11:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2015, 1:58 PM MDT (19:58 UTC)
In effect from
Aug 30, 2015, 11:00 AM MDT
Expired
Aug 30, 2015, 5:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS85 KCYS 291958
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT SAT AUG 29 2015

...GUSTY WINDS AND LOW HUMIDITIES LIKELY SUNDAY FOR FWZ 301...

.WINDS WILL BE ON THE INCREASE TONIGHT AND WILL BECOME STRONG
SUNDAY ACROSS SOUTHEAST WYOMING. VERY HOT TEMPERATURES ACROSS THE
AREA COULD DECREASE HUMIDITIES INTO THE LOW TO MID TEEN PERCENT
FOR CONVERSE AND NIOBRARA COUNTIES SUNDAY AFTERNOON. THERE IS
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS LATE SUNDAY
AFTERNOON. THERE COULD BE A FEW DRY THUNDERSTORMS BEFORE THEY TURN
WET ACROSS THE NORTHERN LARAMIE RANGE INTO WESTERN CONVERSE COUNTY
BEFORE THEY DO TURN WET THOUGH...INCREASING THE FIRE WEATHER
DANGER.

WYZ301-301200-
/O.UPG.KCYS.FW.A.0014.150830T1700Z-150831T0100Z/
/O.NEW.KCYS.FW.W.0019.150830T1700Z-150831T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
158 PM MDT SAT AUG 29 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR
LOW HUMIDITIES...GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS FOR
FIRE WEATHER ZONE 301...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 301.

* WIND...SOUTHWEST AT 18 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY 
  LATE MORNING THROUGH THE AFTERNOON.

* HUMIDITY...12 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS EARLY AFTERNOON 
  BEFORE TURNING WET LATE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
875 
WWUS85 KCYS 301116
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
516 AM MDT SUN AUG 30 2015

...GUSTY WINDS AND LOW HUMIDITIES LIKELY TODAY FOR FWZ 301...

.WINDS WILL BE ON THE INCREASE THIS MORNING AND WILL REMAIN GUSTY
ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH THIS AFTERNOON. VERY
HOT TEMPERATURES ACROSS THE AREA SHOULD DECREASE HUMIDITIES INTO
THE LOW TO MID TEENS FOR CONVERSE AND NIOBRARA COUNTIES. CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THIS
AFTERNOON...WITH A FEW DRY THUNDERSTORMS POSSIBLE BEFORE THEY
TURN WET ACROSS THE NORTHERN LARAMIE RANGE INTO WESTERN CONVERSE
COUNTY.

WYZ301-302300-
/O.CON.KCYS.FW.W.0019.150830T1700Z-150831T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
516 AM MDT SUN AUG 30 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR LOW HUMIDITIES...GUSTY WINDS AND
ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 301...

* AFFECTED AREA...FIRE WEATHER ZONE 301.

* WIND...SOUTHWEST AT 18 TO 25 MPH WITH GUSTS TO 35 MPH LATE
  THIS MORNING THROUGH THE AFTERNOON.

* HUMIDITY...12 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS EARLY AFTERNOON 
  BEFORE TURNING WET LATE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
220 
WWUS85 KCYS 302300
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SUN AUG 30 2015

.WINDS HAVE DECREASED LATE THIS AFTERNOON DECREASING THE THREAT
FOR RAPID FIRE SPREAD. ALTHOUGH THE MAIN FIRE WEATHER CONCERN HAS
ENDED THIS AFTERNOON A FEW THUNDERSTORMS MAY PRODUCE DRY LIGHTNING
OVER THE NEXT FEW HOURS. 

WYZ301-310000-
/O.CAN.KCYS.FW.W.0019.000000T0000Z-150831T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
500 PM MDT SUN AUG 30 2015

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES...GUSTY WINDS
AND ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 301...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DECREASED LATE THIS AFTERNOON DECREASING THE THREAT
FOR RAPID FIRE SPREAD. ALTHOUGH THE MAIN FIRE WEATHER CONCERN HAS
ENDED THIS AFTERNOON A FEW THUNDERSTORMS MAY PRODUCE DRY LIGHTNING
OVER THE NEXT FEW HOURS. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 29, 11:47 AM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 29, 11:47 AM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 AM MDT SAT AUG 29 2015

.UPDATE...
ISSUED AT 1119 AM MDT SAT AUG 29 2015

WENT AHEAD WITH A FIRE WEATHER WATCH FOR CONVERSE AND NIOBRARA
COUNTIES FOR SUNDAY. LOOKING AT LOW HUMIDITIES AND GUSTY WINDS FOR
AT LEAST THE WESTERN PART...CONVERSE COUNTY BEFORE MOISTURE
INCREASES ACROSS THE AREA. COULD SEE SOME DRY THUNDERSTORMS UP
THERE AS WELL AS PWATS INITIALLY START OFF AT .6 INCHES BEFORE
INCREASING TO NEAR .8 INCHES BY 00Z. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 413 AM MDT SAT AUG 29 2015

QUIET CONDITIONS PREVAIL TONIGHT WITH SOME SMOKE SETTLING IN AND
BRINGING VSBYS DOWN BETWEEN 5-7MI. MAINTAINED SMOKE IN THE
FORECAST THROUGH LATER THIS MORNING BUT STRENGTHENING SOUTH-
SOUTHWEST FLOW NEAR THE SURFACE SHOULD CLEAR THINGS OUT THROUGH
THE DAY CONSIDERING THE CURRENT LAYER THAT HAS SETTLED INTO THE
REGION SEEMS TO BE SOMEWHAT THIN.

TODAY WILL REMAIN HOT AND DRY WITH AN UPPER LEVEL RIDGE OVERHEAD
AND DRY AIRMASS IN PLACE. TEMPS WILL SPIKE INTO THE 80S AND 90S
WHILE HUMIDITIES SHOULD DROP INTO THE LOW TO MID TEENS BY THE
AFTERNOON. WINDS ALOFT WITHIN THE RIDGE ARE PROGGED TO REMAIN 15
TO 20 KTS OR LESS THROUGH ABOUT 250 MB ACCORDING TO NAM AND GFS
FORECAST SOUNDINGS...MEANING GUST POTENTIAL WILL BE LIMITED. A
MODEST SFC PRESSURE GRADIENT WILL REMAIN IN PLACE THROUGH THE DAY
AND SHOULD PROMOTE BREEZY SOUTH TO SOUTHWEST SUSTAINED WINDS
WITH SPEEDS AROUND 15 MPH. THE STRONGEST WINDS SHOULD OCCUR IN
GAP LOCATIONS OF NORTHERN CARBON COUNTY...AND ALSO ALONG THE PINE
RIDGE IN NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE.
HOWEVER...WITH RELATIVELY LIGHT WINDS ALOFT...GUSTS SHOULD REMAIN
BELOW CRITICAL FIRE WEATHER THRESHOLDS. THUS WILL JUST MAINTAIN
THE ELEVATED FIRE WEATHER WORDING IN THE FORECAST.

ANOTHER HOT DAY IS ON TAP FOR SUNDAY WITH TEMPS ONCE AGAIN IN THE
80S AND 90S. SOUTHWEST WINDS OVER THE CWA WILL INCREASE EARLY
SUNDAY MORNING AND MORESO THROUGH THE DAY AS A SHORTWAVE MOVES
ACROSS THE NORTHERN ROCKIES. A FETCH OF SUBTROPICAL MOISTURE
WITHIN THIS STRENGTHENING SW FLOW PATTERN WILL FILTER INTO THE
CWA AND INCREASING CLOUDS MOVING INTO WESTERN ZONES WILL LIKELY
KEEP TEMPS A FEW DEGREES COOLER THAN HOTTEST CASE SCENARIO. THE
EASTERN PLAINS SHOULD REMAIN MOSTLY CLEAR UNTIL THE LATER
AFTERNOON SO TEMPS COULD APPROACH THE CENTURY MARK. WITHIN THIS
HOT AND MORE MOIST AIRMASS...ALONG WITH WEAK SHORTWAVE
ENERGY...EXPECTING A CHANCE FOR SHOWERS A TSTMS TO DEVELOP OVER
THE MOUNTAINS IN THE EARLY AFTERNOON AND SHIFTING EAST THROUGH THE
EVENING. ALTHO WINDS OVERALL WILL BE STRONGER THAN TODAY...WITH
GUSTS OF 25 TO 30 MPH POSSIBLE ACROSS THE SOUTHEAST
WYOMING...HUMIDITIES SHOULD REMAIN UPPER TEENS TO LOW 20S DUE TO
INCREASED MOISTURE ADVECTION. PWS ARE PROGGED TO BE IN EXCESS OF
0.75 INCHES BY SUNDAY AFTERNOON SO WETTING RAINS ARE QUITE
POSSIBLE WITH AFTERNOON CONVECTION. GUSTY WINDS ARE ALSO A HIGH
LIKELIHOOD WITH TSTM ACTIVITY DUE TO BREEZY GRADIENT WINDS ALREADY
IN PLACE AND FORECAST SOUNDINGS SHOWING INVERTED-V PROFILES TO
ROUGHLY 550 MB.

THE FETCH OF MIDLEVEL MOISTURE WILL SHIFT EAST AND SOUTH FOR
MONDAY AS THE RIDGE MOVES TO THE EAST AHEAD OF THE SHORTWAVE
RACING ACROSS THE NORTHERN PLAINS THROUGH THIS TIME. LLVL
MOISTURE WILL REMAIN LARGELY UNCHANGED OR PERHAPS MAY EVEN
INCREASE BEHIND A COLD FRONT THAT WILL DROP SOUTH ACROSS THE AREA
MONDAY MORNING. WINDS WILL VEER FROM THE NORTH BEHIND THE FRONT
TO THE SOUTH-SOUTHEAST BY THE AFTERNOON AND EVENING...MAINTAINING
LLVL MOISTURE ADVECTION AND INITIATING SHOWERS AND TSTMS MAINLY
ALONG AND WEST OF THE LARAMIE RANGE IN THE AFTERNOON AND EVENING.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 413 AM MDT SAT AUG 29 2015

MONDAY'S PASSING SHORTWAVE LIFTS OUT TO THE NORTHEAST BY TUESDAY
WITH JUST A FEW RESIDUAL SHOWERS/THUNDERSTORMS POSSIBLE TUESDAY
AFTERNOON OVER THE SNOWY AND SIERRA MADRE RANGES. THE JETSTREAM
SHIFTS BACK TO THE NORTHWEST THROUGH FRIDAY WITH LIGHTER
SOUTHWESTERLY UPPER FLOW OVER OUR AREA WITH A FAIRLY DRY AIRMASS
ALOFT HANGING AROUND THROUGH THURSDAY...SO NO MENTION OF POPS
ACROSS THE FORECAST AREA THROUGH WEDNESDAY AND THURSDAY. THE GFS
AND ECMWF BOTH DEPICT SLIGHTLY HIGHER MEAN LAYER MOISTURE BEING
DRAWN NORTH ACROSS EASTERN WYOMING AND THE WESTERN NEBRASKA
PANHANDLE AHEAD OF THE NEXT APPROACHING SHORTWAVE BY LATE
FRIDAY...SO WE PUT IN SOME POPS FOR THE POTENTIAL OF ISOLATED
SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON GENERALLY ALONG AND
EAST OF THE LARAMIE RANGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1132 AM MDT SAT AUG 29 2015

MOSTLY VFR CONDITIONS WILL BE PRESENT... WITH THE EXCEPTION OF
SMOKE CAUSING OCCASIONAL SLIGHT DECREASE TO VISIBILITIES... DOWN
TO 5 MILES IN CHADRON. AS WINDS SHIFT TO THE SOUTHWEST THIS
AFTERNOON... SMOKE SHOULD BLOW OUT OF THE AREA BY TONIGHT. HIGHER
WIND GUSTS CAN BE EXPECTED INTO CHADRON TONIGHT FROM THE FORMATION
OF A LOW LEVEL JET... WIND GUSTS ARE EXPECTED TO BE AROUND 25KT.
OTHERWISE... LIGHTER WINDS ARE EXPECTED OVER THE REST OF THE
AREA.

&&

.FIRE WEATHER...
ISSUED AT 413 AM MDT SAT AUG 29 2015

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AS HOT...DRY
AND BREEZY CONDITIONS TAKE HOLD OF THE DISTRICT. HUMIDITIES WILL
DROP INTO THE LOW TO MID TEENS THIS AFTERNOON BUT WIND GUSTS
SHOULD REMAIN LESS THAN 25 MPH. THE MAIN FOCUS FOR NEAR CRITICAL
CONDITIONS WILL BE FOR ZONES 301...302...AND 304. WIND SPEEDS WILL
INCREASE FOR SUNDAY BUT SO WILL HUMIDITIES AS SUBTROPICAL MOISTURE
ADVECTS IN FROM THE SOUTHWEST. THERE IS A POSSIBILITY THAT A
COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES COULD PRODUCE CRITICAL
FIRE WEATHER CONDITIONS FOR FWZ 301 SUNDAY LATE MORNING INTO THE
AFTERNOON BEFORE THUNDERSTORMS TURN WET. A FORE WEATHER WATCH HAS
BEEN POSTED FOR FWZ 301 FOR SUNDAY. MONDAY WILL ALSO SEE A GOOD
CHANCE FOR SHOWERS AND TSTMS MAINLY OVER THE MOUNTAINS WITH
COOLER CONDITIONS EXPECTED BEHIND A COLD FRONT DROPPING SOUTH
THROUGH THE AREA IN THE MORNING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR WYZ301.

NE...NONE.
&&

UPDATE...GCC
SHORT TERM...RJM
LONG TERM...JG
AVIATION...SML/KC
FIRE WEATHER...RJM
Hazardous weather outlook, Aug 29, 3:39 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
339 AM MDT SAT AUG 29 2015

WYZ101>119-300945-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
339 AM MDT SAT AUG 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
SUNDAY. THE MAIN RISK WITH THUNDERSTORMS ON SUNDAY WILL BE GUSTY
WINDS TO NEAR 50 MPH. SCATTERED THUNDERSTORMS ON MONDAY WILL
DEVELOP GENERALLY IN THE MOUNTAINS OF SOUTHEASTERN WYOMING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-300945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
339 AM MDT SAT AUG 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES ON SUNDAY AFTERNOON WILL TOP OUT NEAR 100 DEGREES
FOR SOME LOCATIONS. THOSE IN EXTENDED OUTDOOR ACTIVITIES SHOULD
MAKE SURE TO DRINK PLENTY OF WATER TO AVOID HEALTH ISSUES FROM
DEHYDRATION. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP SUNDAY AFTERNOON. THE MAIN RISK WITH
THUNDERSTORMS ON SUNDAY WILL BE GUSTY WINDS TO NEAR 50 MPH.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:45 AM MDTFire Weather WatchCYS3 hr

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.